Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Mobile, AL

January 7, 2016

NWS Mobile, AL issued this small craft advisory at Jan 7, 2016, 9:32 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 9:32 PM CST (03:32 UTC)
Expired
Jan 8, 2016, 3:05 AM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

936 
WHUS74 KMOB 080332
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
932 PM CST THU JAN 7 2016

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST FRIDAY FOR
THE GULF OF MEXICO WATERS OUT TO 60 NAUTICAL MILES...

.A STRONG EASTERLY WIND FLOW OF 20 TO 25 KNOTS OVER THE GULF WATERS
THIS EVENING WILL CONTINUE INTO THE EARLY PREDAWN HOURS FRIDAY...AND
GRADUALLY DECREASE TOWARD DAYBREAK. 

GMZ650-655-670-675-081145-
/O.NEW.KMOB.SC.Y.0002.160108T0332Z-160108T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
932 PM CST THU JAN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES/SEAS...3 TO 6 FEET NEAR SHORE AND 4 TO 7 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
529 
WHUS74 KMOB 080905
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
305 AM CST FRI JAN 8 2016

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.WINDS ACROSS AREA COASTAL WATERS HAVE SETTLED BELOW ADVISORY LEVELS.

GMZ650-655-670-675-081015-
/O.CAN.KMOB.SC.Y.0002.000000T0000Z-160108T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
305 AM CST FRI JAN 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ACROSS AREA COASTAL WATERS HAVE SETTLED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:21 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 7, 9:21 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
921 PM CST THU JAN 7 2016

.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

&&

.MARINE...WE HAVE BEEN MONITORING THE WINDS OVER THE GULF WATERS THIS
EVENING...AND THE GENERALY TREND HAS BEEN LOW END SMALL CRAFT
ADVISORY LEVELS (SUSTAINED AT 20 TO 25 KNOTS). WE PREVIOUSLY HAD
SMALL CRAFT EXERCISE CAUTION HEADLINES FOR THE GULF WATERS
TONIGHT...BUT BASED ON THE TREND OVER THE PAST FEW HOURS WILL GO
AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR THE REMAINDER OF THE
NIGHT. TOWARD DAYBREAK FRIDAY WE STILL BELIEVE THAT WINDS WILL
DECREASE TO BELOW SMALL CRAFT LEVELS...SO THIS WILL BE A RELATIVELY
SHORT LIVED ADVISORY. THANKS TO WFO TAE FOR EARLIER MARINE
COORDINATION. 12/DS

&&

.PREV DISCUSSION... /ISSUED 633 PM CST THU JAN 7 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...VFR CONDITIONS DEVELOPING OVER WESTERN 2/3RDS OF THE
FCST AREA EARLY THIS EVENING AS RAIN MOVES EAST AND DRIER AIRMASS
MOVES IN FROM THE WEST. OVER THE EASTERN 1/3RD OF THE FCST AREA
LIGHT RAINS CONTINUE...BUT WILL BE MOVING ON EAST OF THE REGION BY
MID EVENING WHEN A PERIOD OF VFR CONDITIONS MAY PREVAIL THERE AS
WELL. CIGS AND VISBYS WILL LIKELY LOWER FOR SOME LOCATIONS LATE THIS
EVENING AND OVERNIGHT AS PATCHY DENSE FOG DEVELOPS OVER THE WET
GROUND AS SKIES CLEAR SOMEWHAT AND WINDS BECOMING VERY LIGHT. VFR
CIGS VISBYS RETURN BY AROUND MID MORNING FRIDAY AS FOG DISSIPATES.
12/DS

PREV DISCUSSION... /ISSUED 400 PM CST THU JAN 7 2016/

NEAR TERM /NOW THROUGH FRIDAY/...RAIN CONTINUES TO SPREAD ACROSS
THE AREA THIS AFTERNOON AS A SHORTWAVE MOVES ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY. IN ADDITION...A WEAK SFC LOW IS MOVING
EASTWARD ACROSS THE NORTH CENTRAL GULF. THE HEAVIEST RAIN AMOUNTS
WILL REMAIN OVER THE GULF WATERS NEAR THE LOW WITH LIGHTER AMOUNTS
ACROSS INLAND LOCATIONS. THE RAIN WILL RAPIDLY MOVE ACROSS THE AREA
THIS EVENING WITH MOST OF THE RAIN EAST OF THE AREA BY MIDNIGHT
TONIGHT. CONTINUED TO GO ABOVE GUIDANCE TEMPS TONIGHT AS A THICK
BLANKET OF CLOUDS WILL KEEP TEMPS IN THE UPPER 40S INLAND TO MID AND
UPPER 50S NEAR THE COAST. PATCHY DENSE FOG WILL DEVELOP ACROSS THE
AREA TONIGHT IN THE WAKE OF THE RAIN. THE BEST CHANCE OF DENSE FOG
WILL BE ACROSS SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST
ALABAMA. A DRY...BUT MOSTLY CLOUDY...DAY EXPECTED ON FRIDAY AS WEAK
SHORTWAVE RIDGING DEVELOPS ACROSS THE REGION AS ANOTHER SYSTEM DIGS
ACROSS THE SOUTHWESTERN STATES. WARM ADVECTION AHEAD OF THIS SYSTEM
WILL SEND TEMPS INTO THE MID AND UPPER 60S DURING THE AFTERNOON. /13

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...A WEAK SURFACE
RIDGE OF HIGH PRESSURE ALONG THE EASTERN U.S. SEABOARD WILL PULL
NORTHEAST AWAY FROM THE REGION FRIDAY NIGHT AND SATURDAY AS ANOTHER
DEVELOPING SURFACE LOW PRESSURE AREA FORMS OVER EASTERN TEXAS AND
LIFTS NORTHEAST OVER THE OHIO RIVER VALLEY REGION BY MIDNIGHT
SATURDAY NIGHT. A FAST MOVING UPPER TROUGH WILL SWING NORTHEAST OVER
THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH
SEVERAL DISTURBANCES IN THE BASE OF THE TROUGH PASSING OVER THE
FORECAST AREA. THIS SYSTEM WILL BRING ANOTHER ROUND OF NUMEROUS TO
DEFINITE SHOWERS TO THE REGION...MAINLY FROM LATE FRIDAY NIGHT
THROUGH NOON SATURDAY. THE FORECAST AREA WILL BE IN THE WARM SECTOR
AS THE LOW PASSES NORTHWEST OF THE REGION...WITH MLCAPES APPROACHING
300-500 J/KG AND STORM RELATIVE HELICITY VALUES BETWEEN 200 TO 250
M2/S2. SO KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST AS
THEY SHOULD ACCOMPANY THE SHOWERS. TOTAL WIDESPREAD RAINFALL AMOUNTS
FROM THE EVENT ARE EXPECTED TO RANGE FROM ONE-QUARTER TO ONE-HALF
INCH...WITH LOCALIZED AMOUNTS UP TO ONE INCH POSSIBLE. THE
PRECIPITATION WILL END FROM WEST TO EAST ACROSS THE ENTIRE FORECAST
AREA BY LATE SATURDAY AFTERNOON...FOLLOWED THE A STRONG COLD FRONT
PUSHING THROUGH THE SOUTHEAST STATES SATURDAY NIGHT.

LOW TEMPERATURES FRIDAY NIGHT WILL DROP INTO THE UPPER 40S TO MID
50S INLAND AREAS...WITH UPPER 50S ALONG THE IMMEDIATE COASTAL
SECTIONS. HIGH TEMPERATURES SATURDAY WILL RANGE FROM 67 TO 73
DEGREES. TEMPERATURES WILL COOL DRASTICALLY THROUGH EARLY NEXT WEEK
WITH HIGHS ON SUNDAY RANGING FROM 49 TO 53 DEGREES NORTHWEST OF
I-65...WITH MID 50S TO THE SOUTHWEST. LOWS SUNDAY NIGHT WILL DROP
INTO THE MID 20S TO LOWER 30S INLAND AREAS...WITH MID 30S ALONG THE
COAST. /22

LONG TERM /MONDAY THROUGH THURSDAY/...A LONGWAVE TROF PATTERN
OVER THE EASTERN AND CENTRAL STATES SHIFTS MAINLY INTO THE EASTERN
STATES LATE IN THE PERIOD. A SURFACE HIGH BUILDS FROM THE PLAINS INTO
THE REGION THROUGH MONDAY WITH A REINFORCING COLD FRONT MOVING
THROUGH THE AREA TUESDAY NIGHT. MAY SEE SOME ISOLATED SHOWERS OVER
THE SOUTHERN PORTION OF THE AREA AHEAD OF THE FRONT ON TUESDAY BUT
OTHERWISE A DRY FORECAST FOLLOWS THROUGH THE PERIOD.  HIGHS WILL
GENERALLY RANGE FROM THE LOWER 50S INLAND TO MID 50S CLOSER TO THE
COAST THROUGH THE PERIOD EXCEPT FOR A BIT COOLER ON MONDAY. LOWS
SUNDAY NIGHT WILL BE AROUND 30 WELL INLAND RANGING TO THE MID/UPPER
30S AT THE COAST...THEN FOR THE REMAINDER OF THE PERIOD EXPECT
LOWER/MID 30S INLAND RANGING TO NEAR 40 AT THE COAST. /29

MARINE...A MODERATE TO OCCASIONAL STRONG EASTERLY FLOW WILL
DECREASE TONIGHT AS A WEAK SURFACE LOW MOVES EAST OF THE MARINE
AREA. EAST TO SOUTHEAST WINDS WILL INCREASE AGAIN FRIDAY NIGHT INTO
SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE
EAST OF THE AREA SATURDAY AFTERNOON WITH A MODERATE TO STRONG WEST
TO NORTHWEST FLOW DEVELOPING LATE SATURDAY INTO SATURDAY NIGHT AND
CONTINUING THROUGH SUNDAY. NORTHERLY FLOW DECREASES EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS OVER THE GULF COAST. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM CST FRIDAY FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK UNTIL 6 AM CST FRIDAY FOR FLZ202-204-206.

MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Jan 7, 10:00 AM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CST THU JAN 7 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1000 AM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

MANY AREA RIVERS CONTINUE TO EXPERIENCE FLOODING PROBLEMS. PLEASE SEE
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR SPECIFIC INFORMATION ON
THESE.

A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES.

RAIN AND A FEW THUNDERSTORMS WILL MOVE OVER THE AREA TODAY INTO
TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MANY AREA RIVERS CONTINUE TO EXPERIENCE FLOODING PROBLEMS. PLEASE SEE
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR SPECIFIC INFORMATION ON
THESE.

ALONG THE BEACHES...A MODERATE RISK OF RIP CURRENTS IS FORECAST ON
FRIDAY....BUT WITH ONSHORE WINDS BECOMING STRONG FRIDAY NIGHT INTO
SATURDAY NIGHT...A HIGH RISK OF RIP CURRENTS IS LIKELY SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...WITH SHOWERS
AND A FEW THUNDERSTORMS LIKELY. NO HAZARDOUS WEATHER IS EXPECTED
WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-081200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1000 AM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG ONSHORE FLOW WILL RETURN FRIDAY NIGHT...CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY NIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:12 AM CSTDense Fog AdvisoryMOBBaldwin, Mobile6 hr
Jan 8, 3:13 AM CSTRip Current StatementMOBBaldwin, Mobile51 hr
Jan 8, 4:16 AM CSTMarine Dense Fog AdvisoryMOB6 hr
Jan 8, 9:16 AM CSTDense Fog AdvisoryMOBBaldwin, Mobile104 min
Jan 8, 10:16 AM CSTMarine Dense Fog AdvisoryMOB3 hr

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.